Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 113, NWS Tampa Bay, FL

August 11, 2021

NWS Tampa Bay, FL issued this special marine warning at Aug 11, 2021, 5:57 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 5:57 PM EDT (21:57 UTC)
Expired
Aug 11, 2021, 6:30 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Tampa radar (KTBW), 15 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WHUS52 KTBW 112157
SMWTBW
GMZ830-853-112230-
/O.NEW.KTBW.MA.W.0113.210811T2157Z-210811T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Wed Aug 11 2021

The National Weather Service in Ruskin has issued a

* Special Marine Warning for...
  Coastal waters from Englewood to Tarpon Springs FL out 20 NM...
  Tampa Bay waters...

* Until 630 PM EDT.

* At 556 PM EDT, a strong thunderstorm was located over Tampa Bay,
  moving west at 20 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, frequent lightning, and heavy downpours. Make sure 
           all on board are wearing life jackets.

* Locations impacted include...
  Port Manatee Reef, Tampa Bay, Cockroach Bay and Sunshine Skyway
  Bridge.

LAT...LON 2761 8249 2760 8250 2760 8274 2788 8266
      2777 8243
TIME...MOT...LOC 2156Z 106DEG 20KT 2771 8255 

HAIL...0.00IN
WIND...>34KTS

$$

TBW

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special marine warning went out at Aug 11, 2:54 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 11, 2:54 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
254 PM EDT Wed Aug 11 2021

.DISCUSSION...
Showers and thunderstorms will continue to develop over the
forecast area the remainder of the afternoon. As the east coast
sea breeze moves west areal coverage of storms will again increase
along and to the west of the I-75 corridor during the late
afternoon as the east and west coast sea breeze boundaries
collide. Some locally heavy rain, frequent lightning strikes,
strong gusty winds of 30 to 40 mph, and small hail will be
possible with the storms.

Tonight the showers and storms wind down or shift west into the
Gulf during the evening with leftover convective debris
cloudiness again thinning out with skies becoming partly cloudy
overnight into early Thursday morning, with low temperatures in
lower to mid 70s inland areas, and upper 70s along the coast.

On Thursday high pressure near the FL/GA border will remain in
control with an east southeast wind flow continuing over the
forecast area, with an onshore sea breeze component developing
along the coast during the afternoon. Ample moisture combined
with daytime heating will again support scattered to numerous
diurnal sea breeze driven showers and storms during the afternoon
with the easterly steering flow again favoring the best convective
coverage and highest pops along and to the west of the I-75
corridor during the late afternoon and evening hours. Some locally
heavy rain, frequent lightning, and gusty winds will accompany
the storms.

Now during Friday and into the upcoming weekend additional
moisture will overspread the area with increasing wind and rain
chances as Tropical Storm Fred approaches from the southeast. At
the current time the latest NHC track takes Tropical Storm Fred
west-northwest into the eastern Gulf just offshore the southwest
Florida coast early on Saturday, then moves it west-northwest
along and offshore the Florida west coast through Sunday night.

At the present time there is still some uncertainty in the exact
track of Fred and how it will eventually impact the area, so all
residents and visitors to west central and southwest Florida
should continue to monitor the progress of Fred during the next
few days. For additional information on Tropical Storm Fred, see
the latest advisories being issued by the National Hurricane
Center in Miami.

During Monday through Wednesday a lingering trough axis in the
wake of Fred combined with abundant moisture within a deep
layered southwest wind flow will support scattered to numerous
showers and storms over the forecast area each day through the
period. Temperatures will run near seasonal levels with overnight
lows in the mid to upper 70s, with daytime highs climbing into the
upper 80s to lower 90s each afternoon.

&&

.AVIATION...
Brief MVFR/IFR conditions will be possible at the terminals
between 18-24Z as SHRA/TSRA develop over the region and have
depicted VCTS after 18Z with short Tempo groups between 20-24Z to
cover this. Outside of the convection VFR is expected. East to
southeast winds in the 5 to 7 knot range will prevail except
becoming onshore from KSRQ north to KTPA and KPIE terminals after
18Z with the sea breeze with higher gusts in the vicinity of TSRA.
Light and variable winds will return to the terminals after 02Z
tonight through early Thursday morning.

&&

.MARINE...
High pressure over the northern peninsula will maintain tranquil
boating conditions on the Gulf waters tonight through early Friday
with east southeast winds around 10 knots with slight seas with
an onshore sea breeze component developing along the coast each
afternoon. Wind and seas will be higher in the vicinity of
scattered to numerous showers and storms each day mainly during
the late afternoon and evening hours.

During late Friday and into the upcoming weekend deteriorating
marine conditions are expected with increasing winds and seas as
Tropical Cyclone Fred moves west northwest into and through the
eastern Gulf. For additional information on this system see the
latest advisories being issued by the National Hurricane Center in
Miami. All mariners should continue to monitor the progress of
Fred in the coming days. Improving marine conditions are expected
over the Gulf waters early next week in the wake of the Fred as
high pressure rebuilds in over the region with diminishing winds
and subsiding seas expected.

&&

.FIRE WEATHER...
Frequent lightning strikes from daily diurnal storms will pose a
risk for fire development, otherwise no other fire weather hazards
are expected through Friday. During the upcoming weekend rain
chances will be on the increase area-wide along with increasing
winds (especially along coastal areas) as Tropical Storm Fred
moves west-northwest into and through the eastern Gulf waters. For
additional information on Tropical Storm Fred, see the latest
advisories being issued by the National Hurricane Center in Miami.

&&

.Preliminary Point Temps/PoPs...
TPA  76  94  78  93 /  20  50  20  60
FMY  75  93  76  93 /  20  50  20  90
GIF  74  92  76  91 /  10  30  10  70
SRQ  75  92  76  92 /  20  50  20  70
BKV  72  92  72  93 /  20  50  20  50
SPG  77  92  79  91 /  30  50  20  60

&&

Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Tomorrow: 3

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...Jillson

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:13 PM EDTSpecial Weather StatementTBWLevy47 min
Aug 11, 6:24 PM EDTSpecial Marine WarningTBW51 min
Aug 11, 7:08 PM EDTSpecial Marine WarningTBW52 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.